Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 42, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 25, 2022, 8:22 PM CDT for Logan County, Illinois. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2022, 8:22 PM CDT (01:22 UTC)
- Expired
- May 25, 2022, 9:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Logan County, IL
The radar
The Lincoln radar (KILX), 2 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 8:30 PM CDT | TSTM WND DMG | Mount Pulaski, IL | NUMEROUS 3-6 INCH BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
154
WUUS53 KILX 260122
SVRILX
ILC107-260200-
/O.NEW.KILX.SV.W.0042.220526T0122Z-220526T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
822 PM CDT Wed May 25 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Logan County in central Illinois...
* Until 900 PM CDT.
* At 822 PM CDT, a severe thunderstorm was located near Mount
Pulaski, or 13 miles south of Lincoln, moving north at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Mount Pulaski around 825 PM CDT.
Chestnut around 830 PM CDT.
Lincoln and Beason around 835 PM CDT.
Other locations in the path of this severe thunderstorm include
Atlanta.
This includes the following highways...
Interstate 155 between mile markers 0 and 10.
Interstate 55 between mile markers 116 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4028 8926 4028 8915 3992 8915 3992 8941
3993 8941 3994 8948 4032 8950 4032 8927
TIME...MOT...LOC 0122Z 183DEG 49KT 3996 8929
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Barnes1 follow-up statement
595
WWUS53 KILX 260158
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
858 PM CDT Wed May 25 2022
ILC107-260208-
/O.EXP.KILX.SV.W.0042.000000T0000Z-220526T0200Z/
Logan-
858 PM CDT Wed May 25 2022
...THE SEVERE THUNDERSTORM WARNING FOR LOGAN COUNTY WILL EXPIRE AT
900 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 4028 8926 4028 8915 3992 8915 3992 8941
3993 8941 3994 8948 4032 8950 4032 8927
TIME...MOT...LOC 0158Z 183DEG 49KT 4044 8926
$$
BarnesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:22 PM CDT, 2 hours earlier.
Area forecast discussion, May 25, 6:22 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Lincoln IL 622 PM CDT Wed May 25 2022 .SYNOPSIS... Issued at 245 PM CDT Wed May 25 2022 A slow-moving weather system will keep plenty of clouds along with scattered showers and a few thunderstorms around central and southeast IL through Friday. More sunshine and much warmer conditions will arrive in time for the holiday weekend with highs in the low to mid 80s on Sunday, and around 90 on Memorial Day and Tuesday. && .SHORT TERM...(This evening through Thursday) ISSUED AT 310 PM CDT Wed May 25 2022 Mid afternoon surface analysis shows 1000 mb low pressure just south of Kansas City with its warm front arching through se IA into far northern IL just north of I-88. Aloft a 559 dm 500 mb low was over north central OK, while a 589 dm 500 mb subtropical ridge was off the Southeast Atlantic coast. Scattered showers and isolated thunderstorms had developed in past 1-2 hours over portions of central and southeast IL and lifting northward. The stronger storms with heavier rains were from southeast Clark county and southeast into Indiana. Unstable airmass in place over CWA with surface based CAPES of 1500-2200 j/kg, highest east of I-57. Modest wind shear values of 25-35 kts. Also tropical level PW values were ranging from 1.6-1.8 inches with 850 mb southerly 35-40 kt jet overhead. Temps ranged from lower 70s from Galesburg to Jacksonville west, with upper 70s and lower 80s over central and eastern CWA, with Champaign airport the hot spot at 85 degrees. SPC day1 outlook continues marginal risk of severe storms over CWA into mid evening, with slight risk ne CWA, from Bloomington to Paris ne with all hazards risk including brief tornadoes. The stronger storms currently appear to be tied to the warm front in northern IL. Scattered convection likely to continue through mid evening and then wane as instability weakens after sunset. Cutoff mid/upper level low to move slowly into southeast MO by sunset Thu while surface low weakens to 1005 mb as it tracks over the IL river valley Thu afternoon. Gets unstable again on Thu as CAPES rise to 1000-2000 j/kg over much of area by early Thu afternoon along with the stronger wind shear over central and eastern CWA. SPC day2 update entire CWA into the marginal risk Thu afternoon for wind and hail while tornado threat is further east/se of IL. Lows tonight in the low to mid 60s, coolest over western CWA. Highs Thu 70-75F, warmest near the IN border. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 330 PM CDT Wed May 25 2022 Slow moving mid/upper level low tracks into the lower Ohio river valley by dawn Friday and into the eastern Ohio river valley Fri evening. It will still be close enough to influence central/se IL with more low cloud cover along with chances of rain showers and isolated thunderstorms, highest pops in eastern IL. NNW winds on back side of system to bring cooler temps, with highs Fri 65-70F, warmest near the Wabash river and over far western CWA to the MS river valley where some sunshine could appear during Fri afternoon. 12Z forecast models continue to show upper level ridging into IL by midday Saturday and bringing a nice late spring day to the area, with more sunshine, lighter winds and temperate highs in the mid to upper 70s. GFS shows a disturbance with some qpf moving over IL Sat night and Sunday morning, while other models like GEM and Ecmwf are keeping IL dry which this forecast reflects the drier solution. A strong 590-594dm 500 mb high builds over the southern Great lakes and Ohio river valley Mon/Tue bringing our 2nd heat wave of the season 1st half of next week. Highs in the low to mid 80s Sunday, rise to around 90F monday and lower 90s Tue and Wed. Will also be humid with dewpoints in the upper 60s/lower 70s. A cold front will be pressing se into the upper Midwest Wed and possibly get close enough into nw IL Wed night to bring next chance of showers and thunderstorms. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 622 PM CDT Wed May 25 2022 Widely scattered showers/thunder continue to lift northward across the area early this evening...with the most significant convection noted within a band from KUIN southeastward to KPAH. The band is pivoting northward and is expected to impact the central Illinois terminals over the next couple of hours. Based on radar timing tools and latest HRRR output, have included a period of VCTS at all TAF sites...ending by 03z-04z along I-74. Once the initial band passes, a mostly dry night and early Thursday morning will be noted before additional showers/thunder develop and lift northward into the area from mid-morning into the afternoon hours. Ceilings are presently VFR, but are expected to lower to MVFR later this evening once the showers/storms exit. Winds will initially be S/SE with gusts of 20-26kt, then will decrease to 10-15kt by late evening into the overnight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...07 SHORT TERM...07 LONG TERM...07 AVIATION...Barnes
Hazardous weather outlook, May 25, 3:07 PM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 307 PM CDT Wed May 25 2022 ILZ027>031-036-037-040>042-047>052-261100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Logan-Cass-Menard-Scott-Morgan-Sangamon-Christian- 307 PM CDT Wed May 25 2022 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Late This Afternoon and Tonight. Scattered thunderstorms are expected through this evening, diminishing after midnight. A few of the storms may be strong or locally severe, with brief wind gusts to around 60 mph. A tornado or two is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms will continue through Thursday evening, as a weather system slowly moves through the region. A few of the storms during the daytime may produce brief damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through mid evening. ILZ038-043>046-053>057-061>063-066>068-071>073-261100- McLean-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay- Richland-Lawrence- 307 PM CDT Wed May 25 2022 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Late This Afternoon and Tonight. Scattered thunderstorms are expected through this evening, diminishing after midnight. A few of the storms may be strong or locally severe, with brief wind gusts to around 60 mph. A few brief tornadoes are also possible. The best chances of severe weather will be near and north of I-74. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms will continue through Friday, as a weather system slowly moves through the region. Some of the storms during the day on Thursday could be locally strong to severe, with hail up to 1 inch and gusty winds up to 60 mph possible. Tornadoes are not expected at this time. Lingering flooding on the Little Wabash River near Clay City may hang on for a few more days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through mid evening. Geelhart
In the hours before
Special weather statement, May 25, 4:29 PM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Lincoln IL
429 PM CDT Wed May 25 2022
ILZ046-252215-
Vermilion-
429 PM CDT Wed May 25 2022
...A strong thunderstorm will impact portions of northwestern
Vermilion County through 515 PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fairmount, or 12 miles west of Danville, moving north at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Potomac, Rossville and Rankin.
This includes Interstate 74 between mile markers 198 and 210.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 4004 8771 4004 8794 4049 8793 4049 8766
TIME...MOT...LOC 2129Z 181DEG 40KT 4008 8784
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GeelhartSpecial weather statement, May 25, 4:40 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Lincoln IL
440 PM CDT Wed May 25 2022
ILZ046-252215-
Vermilion-
440 PM CDT Wed May 25 2022
...A strong thunderstorm will impact portions of northeastern
Vermilion County through 515 PM CDT...
At 439 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Rossville, or 11 miles north of Danville, moving
north at 40 mph.
HAZARD...Wind gusts up to 50 mph. A gust of 49 mph was reported at
Vermilion Regional Airport at 439 PM.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Rossville around 450 PM CDT.
Other locations in the path of this storm include Hoopeston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4021 8768 4049 8769 4049 8753 4021 8753
TIME...MOT...LOC 2139Z 180DEG 35KT 4030 8756
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GeelhartSpecial weather statement, May 25, 6:26 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Lincoln IL
626 PM CDT Wed May 25 2022
ILZ040-260000-
Schuyler-
626 PM CDT Wed May 25 2022
...Strong thunderstorms will impact Schuyler County through 700 PM
CDT...
At 626 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Augusta to 6 miles west of
Beardstown. Movement was north at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Rushville around 640 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 4028 9047 4027 9045 4019 9045 4018 9034
3998 9052 3998 9059 4002 9062 4003 9061
4002 9063 4005 9068 4008 9067 4008 9070
4011 9071 4011 9091 4028 9091
TIME...MOT...LOC 2326Z 197DEG 40KT 4015 9088 3999 9054
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GeelhartSpecial weather statement, May 25, 6:56 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Lincoln IL
656 PM CDT Wed May 25 2022
ILZ036-041-260045-
Mason-Fulton-
656 PM CDT Wed May 25 2022
...Strong thunderstorms will impact portions of Fulton and Mason
Counties through 745 PM CDT...
At 655 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Browning to near Bath to near Havana.
Movement was north at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Havana around 705 PM CDT.
Lewistown, Vermont and Ipava around 710 PM CDT.
Other locations in the path of these storms include Cuba, St. David,
Canton, Fairview, Farmington, Avon and London Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4068 9045 4072 9044 4071 8999 4024 8996
4019 9020 4019 9045
TIME...MOT...LOC 2355Z 170DEG 38KT 4017 9042 4020 9022 4023 9005
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BarnesSpecial weather statement, May 25, 7:58 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Lincoln IL
758 PM CDT Wed May 25 2022
ILZ041-042-048-051-052-260130-
Logan-Sangamon-Mason-Menard-Christian-
758 PM CDT Wed May 25 2022
...Strong thunderstorms will impact portions of eastern Menard,
Logan, north central Christian, northeastern Sangamon, and
southeastern Mason Counties through 830 PM CDT...
At 757 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Greenview to near Sherman to near Edinburg.
Movement was north at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Athens, Williamsville and Greenview around 805 PM CDT.
Mason City and Elkhart around 810 PM CDT.
Illiopolis around 815 PM CDT.
Other locations in the path of these storms include Middletown,
Cornland, Mount Pulaski, San Jose, Emden and Hartsburg.
This includes the following highways...
Interstate 155 between mile markers 0 and 11.
Interstate 55 between mile markers 98 and 139.
Interstate 72 between mile markers 104 and 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4033 8975 4033 8971 4032 8971 4033 8938
4031 8926 4028 8926 4028 8922 3962 8922
3979 8959 4008 8982
TIME...MOT...LOC 0057Z 183DEG 45KT 4009 8977 3985 8960 3962 8937
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BarnesLocal storm report, May 25, 8:10 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
810 PM CDT WED MAY 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG NEW BERLIN 39.73N 89.91W
05/25/2022 SANGAMON IL PUBLIC
TREE LIMBS DOWN. RELAYED VIA BROADCAST
MEDIA.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:58 PM CDT | Special Weather Statement | ILX | Logan | 32 min |
| May 26, 10:43 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard | 47 min |
| May 26, 1:52 PM CDT | Flash Flood Warning | ILX | Fulton, Knox | 106 min |
| May 26, 2:13 PM CDT | Special Weather Statement | ILX | Clark | 32 min |
| May 26, 2:27 PM CDT | Special Weather Statement | ILX | Peoria | 33 min |
| May 26, 2:43 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 46 min |
| May 26, 4:31 PM CDT | Special Weather Statement | ILX | Marshall, Woodford | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.